Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

side effects after one injection?

dmat998ddmat998 Posts: 3
edited 06/11/2012 - 9:02 AM in Spinal Injections
Hi, I am scheduled to have Steroid epidural in my limber area on saturday. I have read alot about negative side effects, like anxiety and weight issue. I have had issues with both for years. Will one injection cause these side affect? Im very worried about this. Please help! Thanks


  • I had 3 of them .I never had any side affect. But again they didn't work either.

  • Thanks Jim. Its good to hear you had no side effects but Im so sorry it didnt work for you.
  • Hello. I have had many, branch blocks, mid line, in various places, etc. I would recommend sedation during the injection. For me the only side affect was pain during. Good luck.
    Left foramina stenosis of L3/L4 (retrolisthesis)
    L2-ilaic revision fusion ( loose screws) with a laminectomy at L3 (cage at L3-L4)
    (PLIF) -@ L4/ L/5 - S1 (cage at L4/L5)
  • I've had maybe 4 or 5 epidurals for stenosis, and an SI joint block.

    The epidurals worked a little -- took a little bit of pressure off the nerve, and they last anywhere from 2 weeks to about a month and a half.

    I did experience one side effect: screwed up menstrual cycles!

    Oh, another common one is really violent mood swings for a couple of days.

    But never gained a pound from them. I'm pretty sure the weight gain myth just applies to oral steroids (at least in this context).

    Good luck!
  • Thanks for all the info! I'll let you know how things go. :/ B)
  • And my biggest problem was migraine headaches afterwards. I react to steroids, and get the same problem from oral steroids. Now i can't take any kind of steroid because of the migraines. I never had a problem with anxiety or weight gain from the injections though. good luck with it. Hopefully it will help.
    Microdisectomy / hemi-laminectomy 6/2010 and revision 10/2010
    Cervical fusion C4-5 and C5-6 9/2011
    Lumbar Fusion L5-S1 6/2012
  • I've actually lost count of the number over the past 7 years. I go in for another round of cervical tomorrow. I also take oral prednisone for rhuematoid arthritis. I have gained weight not sure from which but it's there. Also have flushing of the face, most prominent with IV steroids or intra-muscular injections then the back injections.
    I have gotten significant relief from to crushed lumbar discs. Last injection lasted about 6 months.
    Very minimal relif from cervical, hoping this times the charm.
    laminectomy c4/c5 2008, ACDF c4-c7 Jan 20 2014 sched
  • Over the past 6 months I have had 6 steroid injections. I have gained 60+ lbs. I also have hypothyroidism that went out of whack with the steroids. I have extra hair growing on my chin, fevers and hot flashes. The last injection I had was on 4/3/2012 and I am still experiencing hot flashes and fevers.

    However the worst thing is it has caused hypertension. I have always had low blood pressure, now I have high blood pressure intermittently. One day it is fine, one day it is high. I have been this weight before, never had high blood pressure, so I am highly suspicious that it is the triamcinolone. I don't want anymore, they never helped my back issues, and have only caused more issues.

    Grade 4 tear in l4/l5 was missed in first MRI so did injections for a year
    SI joints "messed up" not sure if I will get them fused at a later time
    Had Open PLIF L4/L5 5/28/13
    Woke up to permanent nerve damage in legs and feet.
  • And I felt better almost immediately. I felt the pain begin to dissipate as the needle hit it. Once they were done, about 20 minutes later, I was almost pain free. I still had my BT meds and took them, but I did not worry about it. Now - it is a week later - and I still feel pretty good, but I have time when to bugs me.

    Cheers - and good luck! C45
Sign In or Register to comment.